Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 257, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 2, 2022, 6:15 PM CDT for Dunn County, Saint Croix County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2022, 6:15 PM CDT (23:15 UTC)
- Expired
- Sep 2, 2022, 6:45 PM CDT
- In force
- 30 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Dunn County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 117 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 536 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1327 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
009 WUUS53 KMPX 022315 SVRMPX WIC033-109-022345- /O.NEW.KMPX.SV.W.0257.220902T2315Z-220902T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Twin Cities/Chanhassen MN 615 PM CDT Fri Sep 2 2022 The National Weather Service in the Twin Cities has issued a * Severe Thunderstorm Warning for... Northwestern Dunn County in west central Wisconsin... Northeastern St. Croix County in west central Wisconsin... * Until 645 PM CDT. * At 614 PM CDT, a severe thunderstorm was located near Glenwood City, or 19 miles northwest of Menomonie, moving east at 20 mph. HAZARD...Half dollar size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near... Boyceville around 630 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4507 9227 4519 9220 4517 9187 4496 9196 TIME...MOT...LOC 2314Z 287DEG 18KT 4512 9215 HAIL THREAT...OBSERVED MAX HAIL SIZE...1.25 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ TDK
1 follow-up statement
101
WWUS53 KMPX 022339
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
639 PM CDT Fri Sep 2 2022
WIC033-109-022349-
/O.EXP.KMPX.SV.W.0257.000000T0000Z-220902T2345Z/
Dunn WI-St. Croix WI-
639 PM CDT Fri Sep 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUNN AND
NORTHEASTERN ST. CROIX COUNTIES WILL EXPIRE AT 645 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
LAT...LON 4507 9227 4519 9220 4517 9187 4496 9196
TIME...MOT...LOC 2339Z 287DEG 18KT 4509 9201
$$
TDKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:21 PM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, Sep 2, 2:21 PM CDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 221 PM CDT Fri Sep 2 2022 .DISCUSSION...(This evening through Friday) Issued at 221 PM CDT Fri Sep 2 2022 KEY MESSAGES: - A few storms possible this evening across southern MN and WI. - Dry and cooler this weekend, then trending warmer than normal next week. At 2 PM this afternoon, the cold front was located from Duluth southwest to New Ulm and Sioux City. Temperatures have risen into the 80s area wide, with dew points in the mid to upper 60s ahead of the front. Cloud cover continues to decrease and there are yet no signs of cu development, indicative of convective initiation. Low level wind fields suggest the strongest frontal forcing is across northern and parts of western WI, where the best chance for a storm or two will be later today. CAMs are less and less optimistic for development this far west, thus reduced PoPs to low chance at best. Noticeably cooler and drier air will build in with high pressure this weekend. Highs in the 70s are expected both days with lows in the 40s, except low 50s in the metro. A couple readings in the 30s are possible, particularly in central MN and northwest WI. High pressure will settle from the Great Lakes to New England next week. With the jet stream remaining well to the north, quiet conditions will prevail (near zero PoP through Thursday) and temperatures will trend warmer than normal in the 80s. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1202 PM CDT Fri Sep 2 2022 VFR through the period. A cold front will shift winds from southwest to north later today and this evening. A few storms may develop near EAU this evening, but potential remains too low to introduce a prevailing or tempo group at the moment. KMSP...Any TS development should remain east later today, thus maintained a dry forecast with just a wind shift. /OUTLOOK FOR KMSP/ Sun...VFR. Wind E 5-10 kts. Mon...VFR. Wind SE 5-10 kts. Tue...VFR. Wind S 10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Borghoff AVIATION...Borghoff
Hazardous weather outlook, Sep 2, 2:36 PM CDT, 3 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 236 PM CDT Fri Sep 2 2022 MNZ063-070-077-078-084-085-092-093-WIZ014>016-023>028-031945- Washington-Dakota-Rice-Goodhue-Waseca-Steele-Faribault-Freeborn- Polk-Barron-Rusk-St. Croix-Pierce-Dunn-Pepin-Chippewa-Eau Claire- 236 PM CDT Fri Sep 2 2022 This Hazardous Weather Outlook is for portions of east central Minnesota...south central Minnesota...southeast Minnesota... northwest Wisconsin and west central Wisconsin. .DAY ONE...Tonight. A few thunderstorms may develop this evening. Large hail and damaging winds are possible with any storm that develops. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed. MNZ041>045-047>062-064>069-073>076-082-083-091-031945- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Yellow Medicine- Renville-McLeod-Sibley-Carver-Scott-Redwood-Brown-Nicollet- Le Sueur-Watonwan-Blue Earth-Martin- 236 PM CDT Fri Sep 2 2022 This Hazardous Weather Outlook is for portions of central Minnesota...east central Minnesota...south central Minnesota... southwest Minnesota and west central Minnesota. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed. Borghoff
In the hours before
Special weather statement, Sep 2, 5:39 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
539 PM CDT Fri Sep 2 2022
WIZ014>016-023-025-027-022345-
Chippewa WI-Polk WI-Barron WI-St. Croix WI-Dunn WI-Rusk WI-
539 PM CDT Fri Sep 2 2022
...Strong thunderstorms will impact portions of Rusk, northern Dunn,
central and eastern St. Croix, northwestern Chippewa, southern and
eastern Barron and southeastern Polk Counties through 645 PM CDT...
At 537 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Birchwood to 7 miles east of
New Richmond. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rice Lake, Ladysmith, Hudson, New Richmond, Barron, Chetek, Baldwin,
Hammond, Cameron, Roberts, Woodville and Glenwood City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4533 9116 4506 9168 4494 9231 4494 9275
4498 9277 4564 9149 4564 9078
TIME...MOT...LOC 2237Z 262DEG 22KT 4565 9141 4511 9239
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
TDKThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:39 PM CDT | Special Weather Statement | MPX | Barron, Rusk, Saint Croix | 66 min |
| Sep 2, 6:35 PM CDT | Special Weather Statement | MPX | Chippewa, Dunn | 40 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.